Posted 25 January 2013 - 07:36 PM
Posted 25 January 2013 - 07:58 PM
Posted 25 January 2013 - 08:07 PM
Posted 25 January 2013 - 08:16 PM
Thank you for your response. I am having a hard time with the accutane thing but want to support him, since nothing else has worked. I hope this works.
You bet. It's normal for a parent to worry about it due to the horror stories, but I think sadly a lot of those could have been prevented with more vigilant monitoring and increased patient/dermatologist communiction. Rest assured that these incidents are very rare, and he'll most likely suffer nothing more than dryness of the lips and skin, and maybe some temporary muscles aches. Also, chances are very good that his acne will be much improved, despite the failures of previous medications. Feel free if you have other questions.
Posted 26 January 2013 - 11:03 AM
Posted 26 January 2013 - 03:30 PM
Posted 26 January 2013 - 04:18 PM
I think that is a good thing , first comes the deterioration and before arriving improvements . The only thing you can do is support your son pray . The acne is a very awful experience that no one can understand ( except who have experienced that shit) , i'm 22 and a poor beard and acne . I'm not an ugly boy but i I look like a 14 year old boy and it's very very difficult not feel different than all other . I have to thank my parents who are helping me to be much more peaceful
Posted 27 January 2013 - 08:58 PM
hey there. ive just began accutane as well and i experienced a wild ib that even shocked my derm considering my acne wasnt ever god awful. lol shit sucked! mine happened around 5 days in and im only on 40mg a day and am a 19 year old guy. if it gets bad for him, call up his derma and they will prolly prescribe him some prednisone which they did for me and it will surpress everything and itll be as if it never happened within 24hrs.
Posted 28 January 2013 - 06:56 AM
. its hard sometimes because i want to remind him not to pick, but then i dont want to nag him about his skin either at this time. as a parent you just want your kids to be happy and not see them suffering. i thought he would outgrow the acne like his dad did, but he hasnt. i dont see acne when i see him and his girlfriends dont either. but it doesnt help to tell him that, he just tells me i dont understand. At least he had his girlfriend over tonight. He's been hiding out for the past week.
To andrew2890 there will come a day when you will be happy you look years younger trust me on that and in regards to a poor beard girls like clean shaven these days anyway lol . My husband didn't have a full beard until he turned 27 it always grew in in spots up until then . You still got lots of time
Posted 28 January 2013 - 11:36 PM
Edited by Mosey mom, 28 January 2013 - 11:50 PM.
Posted 30 January 2013 - 04:40 PM
80 mg a day as an initial dose is a terrible idea. Must be an American doctor (I live in America right now myself, so I am very familiar with American incompetence). That is way too high a starting dose and will invariably cause an acne flare. All that matters with Accutane is that you have a cumulative dosage of 120 mg/kg. Trying to achieve that faster with a higher initial dose and shorter course doesn't do anything except increase side effects. He should have started off with something like 10 mg a day and then slowly built up to maybe 20 mg a day and never exceeded this amount. I have the full text of http://onlinelibrary...04.03739.x/full and can give it to you if you like. This study clearly demonstrates the effectiveness of lower dose isotretinoin.
Your son's doctor should lose his license as 80 mg a day is an irresponsible daily dose to prescribe and reveals his ignorance of the current literature on Accutane which all advise on lower starting doses to minimize side effects and flares. iPledge is a horrible program with onerous requirements for both patients and doctors so perhaps the higher dosage is a way for doctors to minimize the amount of time they have to deal with the iPledge system.
Edited by LeereWorte, 30 January 2013 - 04:42 PM.
Posted 31 January 2013 - 01:21 PM
Posted 31 January 2013 - 03:25 PM
Posted 31 January 2013 - 05:16 PM
yes, you can most definitely change the dosage. Accutane has a relatively short half-life and if he were to dramatically decrease the dosage to something more reasonable like 10 or 20 mg a day, then your son would notice an immediate relief to the side effects. There is absolutely, 100% no risk in cutting the dosage. Your son can start doing it himself immediately and only take a fraction of the dose he's prescribed. If all you have is 40 mg caps, though, you would still be stuck with a high dose of 40 mg where you're guaranteed severe chelatis and IB.
Even if your son is not experiencing severe side effects or a terrible initial breakout, accutane at such high doses is a rather lethal drug that can potentially damage the liver and intestines. The damage accutane does is dose-dependent. I stand by original statement that 80 mg a day is almost never necessary for acne.
Edited by LeereWorte, 31 January 2013 - 05:17 PM.
Posted 01 February 2013 - 06:21 PM
Posted 01 February 2013 - 08:39 PM
The lowest point of my life was my first course of accutane. I literally had people asking me if I had pox or had contracted some sort of third-world parasitic illness that was eating away my face. It's very common for the skin to get significantly worse before improving. The severity of the IB (acne flare in scientific parlance) can be minimized through lower starting dosages and gradually increasing the dosage if that's what you desire. This is why I think you have a bad doctor. Even if he wants to put your son on 80 mg, there is no reason to start off with such a high dose. This doomed your son to a bad IB. I'll stop harping on this point, but it really annoys me to read things like this. Your son's suffering could have been easily avoided by seeing a doctor who actually knows about Accutane.
Posted 02 February 2013 - 01:32 PM
Posted 02 February 2013 - 04:31 PM
You are an amazing mom - coming here -finding a way to help your soon. What he is experiencing is quite normal and as many people have said, it is probably better to experience flare ups now than later - i am experiencing flare ups later (4 months in) and it sucks. Have the derm still prescribe the 80 mg dose but for the first month,have your son only take 40 mg per day with fatty food (this helps with how the drug is absorbed).
This period is going to suck and he'll just have to tough it out so be encouraging and help him find other things to occupy his time
I promise that it will get better
Posted 03 February 2013 - 03:09 AM
Edited by Mosey mom, 03 February 2013 - 03:12 AM.
Posted 03 February 2013 - 10:41 PM
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users